Share Facebook


05-25-2011, 08:02 AM   #1
Cookie
Senior Member
 
Cookie's Avatar
 
Join Date: Jan 2009
Probiotics and Fever?

I started taking probiotics a few days ago and since I have had a slight temperature (100.0). Could there be a connection? Has anyone else experienced this with probiotics?
05-25-2011, 07:58 PM   #2
KaLa
Senior Member
 
Join Date: Mar 2011
Location: New Jersey
Hi, Cookie. I take probiotics every day and have never had a fever from taking them. When you first start taking them, they can cause gas, bloating, and headaches because the good bacteria kills off the bad bacteria. Maybe it's possible that they could slightly increase your body temperature. Can you check with your doctor? I hope that you feel better!
05-30-2011, 09:24 PM   #3
TwinkleToes
Senior Member
 
TwinkleToes's Avatar
 
Join Date: May 2011
Location: Orlando, Florida
Hey Cookie, what exactly are you taking?

I just started taking Green Vibrance, which has many probiotics in it. I was told that because of the high level of probiotics, that they will clean out your system and produce flu-like symptoms the first few days. I also find that taking them 30-45 minutes AFTER eating is the best time to take them, unless your supplements say otherwise.

Typically, they are cleaning out the bad bacteria, so you will experience some odd symptoms before you start feeling better.
__________________
Dx'd Crohn's disease of the terminal ileum and colon.

Runner (Completed over 15 5K's, and one half-marathon!), Horseback Rider, Lover of the outdoors (especially when restrooms are around, wifey and Mama to two rescue dogs.

Medications:
4G Pentasa/day
40mg of Humira every week
175mg of Imuran daily
Prenatal Vitamin, Calcium/Magnesium, Iron/Vitamin C
05-31-2011, 08:49 AM   #4
Cookie
Senior Member
 
Cookie's Avatar
 
Join Date: Jan 2009
Thanks Twinkle Toes. I am taking Align. It has now been 8 days and I am feeling very good. I think you are right about what was going on.
06-03-2011, 08:18 PM   #5
Miss Spencer
Senior Member
 
Join Date: Sep 2010
I started taking probiotics a few days ago and since I have had a slight temperature. Could there be a connection?
Yes, it could be as a result of the "Die-Off" Effect.

It is also known as The Herxheimers Reaction.

Quite normal, nothing to worry about.

Some of the symptoms can include: muscle and joint aches, temperatures, or flu-like symptoms, fatigue, diarrhoea, headaches, rashes, etc...

It can be pretty unpleasant, but it is considered to be a good sign. It means the probiotics are starting to work.

Naturopaths will normally suggest that you rest, and drink plenty of pure water, to help your body to flush out the excess toxins and dead microbes.

You could also reduce your dosage of probiotics, and build them up more slowly. I had to start with one a day for the first week, and slowly build it up to three a day.
Reply

Thread Tools


All times are GMT -5. The time now is 11:46 AM.
Copyright 2006-2017 Crohnsforum.com